# SDR CA990219034

- Difficulty date: February 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 31073301
- Condition: Spalled
- Location: Gearbox
- Part time: 21,418 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR ROUTINE MAINTENANCE AFTER METAL WAS FOUND IN THE REDUCTION GEARBOX (RGB) SCAVENGE FILTER.   INVESTIGATION FOUND THE EXTENT OF THE DAMAGE MADE AN RGB OVERHAUL THE APPROPRIATE WORKSCOPE.  THE SOURCE OF THE METAL CONTAMINATION WAS A SPALLED NR 15 BEARING OUTER RACE, WITH SUBSTANTIAL MATERIAL LOSS.  THE FAILURE OF THE NR 15 BEARING IS NOT UNCOMMON IN PW120 RGB'S.  THE MORE COMMON CAUSES ARE LIGHTNING STRIKES AND ELECTRICAL EROSION CHAIN PITTING AROUND THE OUTER RACES AND/OR ROLLING ELEMENTS OF THE PROPELLER SHAFT BEARINGS.
